Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Getting cold hands and feet turning blue. Feeling faint, weak and nausea. Concerned?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Im 34 female ive being getting cold hands and feet turning blue with pins and needles and pain between my shoulder blades and some abdomen pain for the past week or so, also feelin faint, weak and nausea and getting light headed with frequent urination, diabetes and kidney problems ruled out by blood test which gp done a week ago, whats wrong with me should I be concerned?
Posted Sun, 9 Jun 2013 in Bones, Muscles and Joints
Answered by Dr. Chakravarthy Mazumdar 2 hours later

The description of symptoms point towards reduced/diminishing blood supply to the peripheral parts like legs and hands. You had not mentioned what increases the symptoms and what reduces them.

I am worried about the fainting feel and lightheadedness which means the blood supply to the brain is not up to its requirement. This looks to be a parasympathetic phenomenon. This observed in the following conditions apart from diabetes and kidney problems:
1) Blood pressure check and postural hypo tension.
2) Dehydration
3) Heat exhaustion
4) Stress and Migraine
5) Pregnancy ( test if you are sexually active)

You may correct the second and third points by yourself by resting, having enough fluids and electrolytes.

Stress and Migraine needs testing and if required some counseling with medication. You should definitely practice stress reducing therapies.

Let me know if I can assist you further and if I missed anything else.
Above answer was peer-reviewed by
Follow-up: Getting cold hands and feet turning blue. Feeling faint, weak and nausea. Concerned? 15 minutes later
Ive recently been taken off antenol for high blood pressure as the doctor said it was low but I have these symptoms around three weeks and im a week off the meds, I have these symptoms all day everyday and are worse when standing, my abdomen pain has improved but only slightly but radiates to the left side and around my back and up between my sholder blades,, I have no appetite as I feel so nauseaus, im tired and weak can stress really cause all those symptoms as my stress level iss it usually is, im not pregnant, thanx XXXXXXX
Answered by Dr. Chakravarthy Mazumdar 16 minutes later
Checking for Blood pressure in sitting, standing and recline position is extremely important for you now. Withdrawal from BP medicine is a high possibility esp while standing.

Stress is nothing but adrenaline drive. This hormone can produce all the above symptoms expressed.

Please visit the same doctor and ask him to test the blood pressure in all the above positions and twice.

Hope this helps.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor